Alert archive / Vermont / Tornado Warnings in 2010
Tornado Warning 1, NWS Albany, NY
NWS Albany, NY issued this tornado warning at Jun 6, 2010, 11:00 AM EDT for Bennington County, Windham County, Vermont. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2010, 11:00 AM EDT (15:00 UTC)
- Expired
- Jun 6, 2010, 11:21 AM EDT
- In force
- 21 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Bennington County, VT, Windham County, VT
The radar
The Albany radar (KENX), 127 km from the middle of the area, began a volume at 15:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 3.0 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 697 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 781 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
466
WFUS51 KALY 061500
TORALY
VTC003-025-061545-
/O.NEW.KALY.TO.W.0001.100606T1500Z-100606T1545Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE ALBANY NY
1100 AM EDT SUN JUN 6 2010
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN BENNINGTON COUNTY IN SOUTHERN VERMONT...
NORTHERN WINDHAM COUNTY IN SOUTHERN VERMONT...
* UNTIL 1145 AM EDT
* AT 1057 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
MANCHESTER...MOVING EAST AT 50 MPH.
* THE TORNADO WILL BE NEAR...
MANCHESTER CENTER BY 1105 AM EDT...
LONDONDERRY BY 1115 AM EDT...
6 MILES NORTH OF SAXTONS RIVER AND 7 MILES NORTH OF BELLOWS FALLS
BY 1135 AM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW! IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
PLEASE REPORT HAIL SIZE... DAMAGING WINDS AND REPORTS OF TREES DOWN
TO THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
&&
LAT...LON 4317 7245 4312 7244 4308 7326 4332 7325
4331 7299 4329 7297 4331 7296 4330 7282
4326 7281 4323 7269 4324 7257 4323 7243
TIME...MOT...LOC 1500Z 262DEG 45KT 4317 7309
$$
NAS1 follow-up statement
385
WWUS51 KALY 061521
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1121 AM EDT SUN JUN 6 2010
VTC003-025-061531-
/O.CAN.KALY.TO.W.0001.000000T0000Z-100606T1545Z/
BENNINGTON VT-WINDHAM VT-
1121 AM EDT SUN JUN 6 2010
...THE TORNADO WARNING FOR NORTHERN WINDHAM AND NORTHERN BENNINGTON
COUNTIES IS CANCELLED...
THE THUNDERSTORM HAS WEAKENED AND MOVED OUT OF THE WARNED AREA.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR
NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND EAST CENTRAL NEW
YORK AND SOUTHERN VERMONT.
LAT...LON 4317 7245 4312 7244 4308 7326 4332 7325
4331 7299 4329 7297 4331 7296 4330 7282
4326 7281 4323 7269 4324 7257 4323 7243
TIME...MOT...LOC 1521Z 262DEG 45KT 4320 7273
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this tornado warning went out at Jun 6, 10:30 AM EDT, 30 minutes earlier.
Area forecast discussion, Jun 6, 10:30 AM EDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 1030 AM EDT SUN JUN 6 2010 .SYNOPSIS... LOW PRESSURE MOVING EAST FROM OHIO WILL QUICKLY TRACK EAST VERY CLOSE TO THE NEW YORK STATE THRUWAY. THIS LOW WILL BE OFF THE COAST OF MAINE BY THIS EVENING. A SOAKING RAIN WILL FALL NORTH OF THE CAPITAL DISTRICT...AND SHOWERS ALONG WITH THUNDERSTORMS FROM THE CAPITAL SOUTHWARD. SOME OF THE THUNDERSTORMS MIGHT GET ROBUST WITH GUSTY WINDS AND TORRENTIAL RAINFALL. MUCH COOLER AIR WILL BE USHERED IN BEHIND THE STORM TO START OFF THE WORKWEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... AS OF 1000 AM... ...MODERATE RISK HAS BEEN ISSUED FOR THE SOUTHERN 1/3RD OF THE CWA FROM SPC... A FEW TORNADO AND SEVERE THUNDERSTORM WARNINGS HAVE BEEN ISSUED WITHIN TORNADO WATCH #271. IMPRESSIVE RADAR SIGNATURES FOR THIS TIME OF THE MORNING ACROSS THE SOUTHERN TIER OF NY WHERE INSTABILITY PARAMETERS ARE NOT TOO HIGH...WHICH LEADS TOWARD THE LOW-CAPE/HIGH-SHEAR ENVIRONMENT. RUC13 NOW SUGGESTS THIS SURFACE LOW OVER THE FINGER LAKES WILL DEEPEN A LITTLE FURTHER AND TRACK ALONG OR JUST NORTH OF THE MOHAWK VALLEY. SBCAPES CLIMB IN EXCESS OF 1K J/KG WITH UP TO 3 J/KG FOR PORTIONS OF DUTCHESS AND LITCHFIELD COUNTIES. COMBINE THAT WITH EFFECTIVE SHEAR OF NEAR 60KTS PROVIDES RATHER ALARMING VALUES OF EHI WITH VALUES BETWEEN 4-7 M2/S2. WITH LOCAL TERRAIN EFFECTS...THE POTENTIAL FOR A TORNADO APPEARS TO BE INCREASING ACROSS THE SOUTHERN PORTIONS OF THE CWA AS WE WILL CONTINUE TO COLLABORATE WITH SPC FOR UPCOMING WATCHES. SEEMS THE INSTABILITY AXIS WILL MAKE INTO THE IMMEDIATE CAPITAL REGION BUT THIS IS LIKELY AS FAR NORTH THIS WILL GET. GRIDS/HWO HAVE BEEN UPDATED AS WE MONITOR UPSTREAM TRENDS CLOSELY. AS OF 400 AM...A SHIELD OF RAIN WAS RAPIDLY EXPANDING EASTWARD FROM WESTERN AND CENTRAL NEW YORK...FASTER THAN ANY MODEL...EVEN THE GFS WHICH HAS BEEN THE QUICKEST. SOME LIGHTNING CLOUD TO GROUND LIGHTNING STRIKES BUT MAINLY OVER SOUTHWESTERN NEW YORK. RAINFALL RATES IN SOME CASES WERE QUITE IMPRESSIVE...APPROACHING HALF AN INCH PER HOUR. FINALLY...THE 00Z GFS/NAM/CANADIAN GEM AND ECMWF HAVE HONED IN ON THE TRACK OF A DEEPENING CYCLONE...WITH ALL OF THEM TRACKING THE STORM CLOSE TO THE I-90 CORRIDOR...AND OFF TO OUR EAST BY LATER IN THE DAY. THERE ARE STILL TIMING DIFFERENCES WITH THE GFS THE FASTEST...AND THE NAM THE SLOWEST. HOWEVER...THESE DIFFERENCE ARE SOMEWHAT SUBTLE. ALL MODELS INDICATE THAT BY THE TIME WE REACH THE BEST HEATING OF THE DAY...THE POTENTIALLY DANGEROUS WARM AIR SECTOR WILL BE TO OUR EAST...POSSIBLY SPARING MOST IF NOT ALL OF OUR REGION FROM THE WORST SEVERE POTENTIAL WITH THIS SYSTEM. THAT IS NOT TO SAY WE ARE COMPLETELY OUT OF THE WOODS AS THE RISK OF SEVERE WEATHER IS SLIGHT...AT LEAST TO THE CAPITAL DISTRICT THIS MORNING...AND UP TO SOUTHERN VERMONT FOR THE EARLY PORTION OF THE AFTERNOON. THESE AREAS...ESPECIALLY SOUTH ALBANY COULD BRIEFLY ENTER INTO THE WARM SECTOR...WITH SBCAPES OF AT LEAST 500-1000 J/KG...AND EXTREME SHEAR VALUES. THIS STILL COULD LEAD TO SEVERE THUNDERSTORMS...AND WITH THE SHEAR PERHAPS STILL RAISE THE CHANCES FOR SUPERCELLULAR DEVELOPMENT. HOWEVER...MITIGATING FACTORS INCLUDE AGAIN THE FACT THAT MOST OF THE AREA WILL BE CUT OFF FROM THE WARM AIR SECTOR BY MID AFTERNOON. ALSO...IN OUR REGION...OUR "BEST" SUPERCELL OUTBREAKS USUALLY TAKE PLACE WHEN THE TRACK OF THE SURFACE CYCLONE TRACKS WELL NORTH OF THE MOHAWK VALLEY...MORE LIKE IN THE SAINT LAWRENCE VALLEY. NEVERTHELESS...WE WILL CONTINUE TO MONITOR THE SITUATION AND COORDINATE WITH SPC REGARDING ANY POTENTIAL WATCH BOXES. THE BIGGER PROBLEM WITH THIS SYSTEM MIGHT JUST BE EXCESSIVE RAINFALL. A SWITCH FROM THIS TIME LAST NIGHT (ANY MANY EARLIER RUNS) IS THAT THE HEAVIEST RAINFALL LOOKS TO FALL NORTH OF THE CAPITAL DISTRICT (AS OPPOSED TO SOUTH WHERE MOST MODELS HAD IT BEFORE). BASED ON RADAR TRENDS...IT NOW APPEARS THE HEAVIEST RAINFALL SHOULD FALL JUST NORTH ALTHOUGH THERE ARE PLENTY OF IMPRESSIVE ECHOES HUGGING THE NY/PA BORDER...LIFTING EAST NORTHEAST. WE WILL FURTHER DISCUSS POTENTIAL HYDRO PROBLEMS IN OUR HYDROLOGY SECTION. TEMPERATURES TODAY WILL BE TRICKY TO FORECAST BASED ON HOW RAIN AND CLOUDS PERSISTS. THERE IS EVEN A CHANCE FOR A BREAKS OF SUNSHINE LATE IN THE DAY...BUT THEY SHOULD BE FAR AND FEW BETWEEN (BEST CHANCES IN OUR SW ZONES). WITH THE PRESUMED TRACK NEAR THE I-90 CORRIDOR...HIGH TEMPS WILL VARY QUITE A BIT...REMAINING IN THE 50S NORTH OF ALBANY...WHILE APPROACHING OR EVEN EXCEEDING 80 (WITH MODERATE HUMIDITY) IN OUR SOUTHERN ZONES. LOCALLY...WE ARE FORECASTING HIGH TEMPS 70-75. KEEP IN MIND EVEN A 50 MILE SHIFT IN THE TRACK COULD CHANGE THESE TEMPS AS HIGH AS 10 DEGS (MUCH LIKE A WINTER STORM WOULD). && .SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/... BY TONIGHT...THE STORM WILL BE PUSHING OFF THE GULF OF MAINE...AND COOLER AIR WILL WRAP IN BEHIND IT. H850 TEMPS OFF ALL MODELS ARE MORE CONSISTENT THAN BEFORE...WITH ALL OF THEM DROPPING THEM TO ABOUT +6C LOCALLY BY MONDAY MORNING. A GUSTY NORTHWEST BREEZE WILL ACCOMPANY THE COOL DOWN...ALLOWING AIR CONDITIONERS A MUCH NEEDED REST AS WE HEAD INTO THE BULK OF THE SUMMER SEASON. BY DAYBREAK MONDAY...EXPECT TEMPS TO TUMBLE TO 45-50 MOST VALLEY LOCATIONS...40-45 HIGHER TERRAIN. WENT THE USUAL MET/MAV BLEND. CLOUDS WILL SLOWLY DISSIPATE OVERNIGHT. HOWEVER...WITH A STEEP LOW LEVEL LAPSE RATE AND CYCLONIC FLOW TOMORROW...SCT TO BKN CU SHOULD FORM BY AFTERNOON...ESPECIALLY OVER THE HIGHER TERRAIN. SOME OF THESE MIGHT GROW TALL ENOUGH TO REAP A FEW LIGHT SHOWERS OVER THE HIGHER TERRAIN. WILL CONTINUE THE SLIGHT CHANCE IDEA THERE. NOTHING MORE THAN A SPRINKLE OR TWO EXPECTED IN THE VALLEYS...SO NO POPS THERE. WITH H850 TEMPS EXPECTED TO HOOVER AROUND +6C ON MONDAY...WE THOUGHT THE MAV NOS WERE A BIT TOO HIGH. WENT WITH THE COOLER MET NOS. THESE MIGHT PROVE TOO HIGH BUT DID NOT FEEL CONFIDENT ENOUGH TO UNDERCUT THESE QUITE YET. EITHER WAY...TEMPS WILL BE BELOW NORMAL FOR EARLY JUNE. LOOK FOR HIGH TEMPS 70-75 VALLEY LOCATIONS...ONLY 60S ACROSS THE HIGHER TERRAIN...WITH FEW OF THE HIGHER AND NORTHERN SPOTS HOLDING IN THE MID AND UPPER 50S. SIMILAR WEATHER CONTINUES ON TUESDAY AS A BROAD TROUGH BECOMES BRIEFLY ANCHORED OVER THE NORTHEAST CONUS. AN UPPER LEVEL DISTURBANCE MIGHT AGAIN BE ENOUGH TO TRIGGER A FEW SHOWERS OVER THE HIGHER TERRAIN TUESDAY AFTERNOON...WITH NOTHING MORE THAN SPRINKLES AND SCT TO PERHAPS BKN CU IN VALLEY LOCATIONS. TEMPS LOOK SIMILAR TO MONDAY. HIGH PRESSURE LOOKS TO CREST OVER THE REGION TUESDAY NIGHT WITH TEMPS DIPPING DOWN INTO THE 40S MOST PLACES...AND EVEN INTO THE MID 30S IN SHELTERED MOUNTAIN VALLEYS (MAINLY THE DACKS AND GREENS). THERE COULD BE SOME FROST IN THESE AREAS BUT TOO EARLY TO INCLUDE IN OUR HWO JUST YET. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... HIGH PRESSURE MIGHT HOLD ITS GROUND LONG ENOUGH TO BRING A DRY DAY WEDNESDAY AHEAD OF THE NEXT LOW PRESSURE ATTEMPTING TO BRING CLOUDS AND PERHAPS A FEW LIGHT SHOWERS BY DAY/S END. IT WILL BE A CLOSE CALL AND WE DO HAVE LOW POPS IN (30) FOR THE AFTERNOON. WITH THE INCREASE IN CLOUDS...TEMPS WILL REMAIN SLIGHTLY BELOW NORMAL...GENERALLY 70-75 VALLEYS/65-70 HIGHER TERRAIN. BY WEDNESDAY NIGHT...A LOW PRESSURE AND ITS ASSOCIATED WARM FRONT WILL LIKELY APPROACH WITH SOME RAIN. BOTH THE GFS AND ECMWF WERE NOW FAIRLY SIMILAR WITH THIS FEATURE...TRACKING IT OFF LONG ISLAND BY THURSDAY. WITH THIS TRACK...NORTHERN AREAS MIGHT MISS A BIT OF THE RAINFALL...BUT AT THIS POINT...IT IS TOO EARLY TO ATTEMPT TO DELINEATE WHAT AREA RECEIVES THE MOST RAINFALL. MOST OF THE RAIN LOOKS TO BE OUT OF THE REGION ON THURSDAY. ONE MORE SURGE OF CANADIAN AIR SHOULD KEEP TEMPS AT SIMILAR LEVELS COMPARED TO MON THROUGH WED. AS WE HEAD INTO THE END OF THE WEEK...THE ECMWF NOW IS FOLLOWING THE TREND OF THE GFS...BUILDING A RIDGE BACK INTO THE NORTHEASTERN CONUS. FRIDAY LOOKS TO BE THE TRANSITIONAL DAY WITH A WARM FRONT POSSIBLY BRINGING SOME SHOWERS OR EVEN A THUNDERSTORM FOLLOWED BY A POSSIBLE INCREASE IN HEAT AND HUMIDITY AS WE HEAD INTO THE WEEKEND. && .AVIATION /12Z SUNDAY THROUGH THURSDAY/... WITH THE SURFACE LOW FORECAST TO MOVE ALMOST DUE EAST ACROSS THE MIDDLE OF THE FORECAST...THE KGFL/KALB/KPOU TAF SITES WILL FEATURE SIGNIFICANTLY DIFFERENT AVIATION WEATHER. KGFL IS FORECAST TO REMAIN TO THE NORTH OF THE SURFACE LOW WITH PRIMARILY OVERUNNING NEARLY CONTINUOUS SHOWERS/RAIN INTO EARLY THIS AFTERNOON. EASTERLY SURFACE WINDS WILL BECOME NORTHERLY THIS MORNING...THEN SHIFT TO NORTH-NORTHWEST AROUND 18Z AFTER THE LOW PASSES TO THE EAST. OCCASIONAL MVFR CONDITIONS THROUGH 15Z...WITH MVFR VSBYS AND IFR CIGS BETWEEN 15Z AND 18Z WITH CB ALSO INCLUDED IN CASE ANY CONVECTION DEVELOPS AS FAR NORTH AS KGFL. AFTER 18Z...MVFR CIGS WILL PERSIST IN THE NORTHWEST FLOW...BUT SHOWERS WILL BE SCATTERED SO HAVE ONLY FCST VCSH AND CB IN THE TAF THROUGH 22Z...THEN VFR CONDITIONS AND A DRY FORECAST AFTER 22Z. AT KALB EXPECT WIDESPREAD SHOWERS WILL CONTINUE THIS MORNING... POSSIBLY BECOMING LESS NUMEROUS LATE THIS MORNING. OCCASIONAL MVFR CONDITIONS THROUGH 15Z...THEN CONTINUOUS MVFR CONDITIONS AFTER 15Z WITH THE CB QUALIFIER. THERE IS A BETTER CHANCE OF CONVECTION AT KALB THAN AT KGFL. SURFACE WINDS WILL BE SOUTH TO SOUTHEAST...THEN SOUTH TO SOUTHWEST AFTER 15Z...AND NORTHWEST AFTER THE COLD FRONT PASSES AROUND 18Z. AFTER 18Z...VFR CONDITIONS WILL RETURN IN THE NORTHWEST FLOW...BUT SHOWERS STILL POSSIBLE SO HAVE KEPT VCSH AND CB IN THE TAF THROUGH 22Z...THEN VFR AND A DRY FORECAST AFTER 22Z. AT KPOU...WITH THE SURFACE LOW LIKELY TO PASS TO THE NORTH...THE PERIOD OF OVERUNNING SHOWERS WILL BE BRIEF...GENERALLY THROUGH 14Z WITH OCCASIONAL MVFR CONDITIONS DURING THAT PERIOD. CONVECTION IS ALSO LIKELY SO HAVE INCLUDED A TEMPO GROUP FOR TSRA BETWEEN 12Z AND 14Z. BY 14Z EXPECT KPOU TO BE IN THE WARM SECTOR WITH A SOUTHWEST FLOW AND THE WIDESPREAD SHOWERS WILL HAVE BECOME MORE SCATTERED...SO HAVE FORECAST VFR CONDITIONS AFTER 14Z...WITH VCSH AND THE CB QUALIFIER...UNTIL THE COLD FRONT PASSES AROUND 19Z. AFTER 19Z...VFR CONDITIONS IN THE NORTHWEST FLOW...BUT SHOWERS STILL POSSIBLE SO HAVE KEPT VCSH AND CB IN THE TAF THROUGH 23Z...THEN VFR AND A DRY FORECAST AFTER 23Z. OUTLOOK... MON-WED...VFR...WITH MVFR/IFR PSBL IN RADIATION FOG EACH NITE. WED NITE-THU...MAINLY VFR...CHC MVFR IN -SHRA. && .FIRE WEATHER... WET FLAG CONDITIONS FOR MOST TODAY...ESPECIALLY FROM ALBANY NORTH WHERE MORE THAN AN INCH OF RAIN SHOULD FALL...MAINLY BEFORE NOON. THE PRECIPITATION WILL BE MORE SHOWERY SOUTH BUT EVEN HERE MOST PLACES SHOULD RECEIVE AT LEAST A QUARTER OF AN INCH...IF NOT LOCALLY A LOT MORE. RH VALUES WILL REMAIN ELEVATED TODAY. A SOUTH WIND 5 TO 15 MPH FROM ALBANY SOUTH WILL TURN TO THE NORTHWEST BY THE AFTERNOON. NORTH OF THE MOHAWK RIVER...THE WIND WILL BE MORE NORTHEASTERLY (ON THE NORTH SIDE OF A WARM FRONT) BUT TURNING TO THE NORTHWEST AS WELL DURING THE AFTERNOON AS LOW PRESSURE MOVES ON BY. A NORTHWEST BREEZE WILL LIKELY BE PRESENT IN MOST AREAS ALL NIGHT (AT LEAST 5 MPH). THE BREEZE WILL CONTINUE NORTHWEST ON MONDAY AND EVEN TUESDAY...10 TO 20 MPH...WITH SOME HIGHER GUSTS. RH VALUES WILL DROP MUCH LOWER BOTH AFTERNOON DAYS...INTO THE 30S. THERE COULD BE A LIGHT SHOWER IN THE MOUNTAINS...BUT THE VALLEYS SHOULD REMAIN DRY. A BREEZE MIGHT LIMIT DEW FORMATION AGAIN ON MONDAY NIGHT...EXCEPT IN SHELTERED VALLEYS. && .HYDROLOGY... IT APPEARS THAT THE A SOAKING RAIN WILL IMPACT MUCH OF THE REGION...ESPECIALLY NORTH OF THE CAPITAL DISTRICT THIS MORNING. EVEN SOUTH...WHILE THE PRECIPITATION IS BIT MORE SHOWERY...RAINFALL COULD STILL LOCALLY EXCEED AN INCH. FURTHER NORTH...FROM THE CAPITAL DISTRICT NORTHWARD...LOOK FOR A GENERAL ONE TO TWO INCHES OF RAIN...WITH PERHAPS LOCALLY MORE IN EMBEDDED THUNDERSTORMS. THE BULK OF THE RAIN WILL FALL BY NOON...TAPERING TO SCATTERED SHOWERS FROM WEST TO EAST. AT TIMES...THE RAIN MIGHT AT RATES APPROACHING HALF AN INCH AN HOUR AT TIMES THIS MORNING. THE RAIN WILL PRODUCE PONDING ON MANY ROADWAYS AND AREAS OF POOR DRAINAGE. SHARP RISES TO NEAR BANKFULL COULD HAPPEN ON STREAMS...ESPECIALLY NORTH OF ALBANY. THERE COULD BE SIGNIFICANT WITHIN BANK RISES ON SOME RIVERS AND STREAMS...ESPECIALLY THE MOHAWK BASIN BUT IT IS UNLIKELY ANY WOULD REACH FLOOD STAGE. MAINLY DRY WEATHER IS EXPECTED FOR THE BEGINNING OF THE NEW WEEK AS HIGH PRESSURE BUILDS INTO THE REGION WITH COOLER AND DRIER AIR. STREAMS AND RIVERS WILL RECEDE BACK TO NORMAL. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER AND LAKE LEVELS... PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...HWJIV NEAR TERM...BGM/HWJIV SHORT TERM...HWJIV LONG TERM...HWJIV AVIATION...GJM FIRE WEATHER...HWJIV HYDROLOGY...HWJIV/RCK WWW.WEATHER.GOV/ALBANY
Hazardous weather outlook, Jun 6, 9:31 AM EDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 931 AM EDT SUN JUN 6 2010 CTZ001-013-MAZ025-NYZ058>061-063>066-071200- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-SOUTHERN BERKSHIRE- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- 931 AM EDT SUN JUN 6 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...SOUTHERN BERKSHIRES...MID HUDSON VALLEY AS WELL AS SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. THERE IS A MODERATE RISK OF SEVERE WEATHER ACROSS PORTIONS OF THE CATSKILLS...MID HUDSON VALLEY...SOUTHERN BERKSHIRES AND NORTHWEST CONNECTICUT. A STRONG STORM SYSTEM WAS TRACKING ACROSS CENTRAL NEW YORK. ALONG AND AHEAD OF ITS ASSOCIATED COLD FRONT WAS A WARM...MOIST AND INCREASINGLY UNSTABLE ATMOSPHERE AS SOUTHERLY WINDS JUST ABOVE THE SURFACE CONTINUE TO INCREASE. ALL OF THESE PARAMETERS SUGGEST THE POTENTIAL FOR THUNDERSTORMS TO PRODUCE DAMAGING WIND GUSTS IN EXCESS OF 70 MPH...ISOLATED TORNADOES AND FREQUENT CLOUD TO GROUND LIGHTNING. THUNDERSTORMS WILL MOVE IN THE REGION LATE THIS MORNING INTO THE MID AFTERNOON HOURS AS THEY TRACK TO THE EAST NORTHEAST BETWEEN 50 AND 60 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED SOON. MAZ001-NYZ032-033-038>043-047>054-082>084-VTZ013>015-071200- NORTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-NORTHERN FULTON- SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM- EASTERN WINDHAM- 931 AM EDT SUN JUN 6 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL NEW YORK INCLUDING THE IMMEDIATE CAPITAL REGION...MOHAWK VALLEY...THE SOUTHERN ADIRONDACKS AND LAKE GEORGE SARATOGA REGION. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY...MAINLY ALONG AND SOUTH OF THE LINE FROM THE NEW YORK STATE THRUWAY INTO SOUTHERN VERMONT. THE MAIN HAZARD WILL BE FROM DAMAGING WIND GUSTS TO 60 MPH ACCOMPANIED BY HEAVY RAINFALL WHICH COULD PRODUCE LOCALIZED PONDING ON ROADWAYS AND WITHIN AREAS OF POOR DRAINAGE. A STRONG STORM SYSTEM WILL TRACK ACROSS CENTRAL NEW YORK TODAY AND INTO NEW ENGLAND THIS EVENING. ITS ASSOCIATED FRONTAL BOUNDARIES ALONG WITH AMPLE MOISTURE AND STRONG WINDS ALOFT WILL ASSIST WITH THUNDERSTORM DEVELOPMENT FROM LATE THIS MORNING THROUGH THE AFTERNOON HOURS. THUNDERSTORMS WILL TRACK TO THE EAST NORTHEAST BETWEEN 50 AND 60 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/ALBANY
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 12:30 PM EDT | Severe Thunderstorm Warning | ALY | Bennington, Windham | 60 min |
Nearby
Tornado Warnings in Vermont, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.